MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020330
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr reports being submitted for this complaint with associated mfr# 2954740-2016-00311.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization procedure the deltapaq 2mm x 3 cm (cdf10020330/c30399) coil failed to detach.The coil was withdrawn and a new coil was used to complete the procedure.The coil was still attached to the delivery system when removed from the patient.There were no damages noted to the coil/coil delivery system/detachment system prior to use or after removal.A pre-deployment electrical check was performed and the green system ready light illuminated; during the detachment cycle the detachment light did not illuminate.All connections appeared to fit properly without application of excessive force.The same connecting cable and dcb were used successfully with subsequent coils.There was no report on the patient injury.There were no intra or post procedural complications or delays related to the device or reported event.The patient information is unknown.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr reports being submitted for this complaint with associated mfr# 2954740-2016-00311.Limited information was received.The unidentified detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was returned undamaged.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 51.8 ohms (range 48.5/56.0) (b)(4) and the test enpower and cable systems ready green light illuminated (deltapaq ifu).The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 51.9 ohms.The field complaint of the coils non-detachment or the detachment light not illuminating could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.The complaint of the coils non-detachment and the detachment light not illuminating cannot be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle with the detachment light illuminating, therefore the root cause of the coils non-detachment and the failure of the detachment light to illuminate cannot be determined.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot (c30399) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6173327
Report Number2954740-2016-00311
Device Sequence Number899874
Product Code HCG
UDI-Device Identifier00878528007074
UDI-Public(01)00878528007074(17)191031(10)C30399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberCDF10020330
Device Lot NumberC30399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/12/2017
Patient Sequence Number1